Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 464, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 25, 2012, 8:08 PM CDT for 4 counties in Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2012, 8:08 PM CDT (01:08 UTC)
- Expired
- Sep 25, 2012, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Baylor County, TX, Foard County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 8:16 PM CDT | HAIL 1.25 | Gilliland, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
875 WUUS54 KOUN 260108 SVROUN TXC023-155-275-487-260145- /O.NEW.KOUN.SV.W.0464.120926T0108Z-120926T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 808 PM CDT TUE SEP 25 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BAYLOR COUNTY IN NORTHERN TEXAS... SOUTHEASTERN FOARD COUNTY IN NORTHERN TEXAS... NORTHEASTERN KNOX COUNTY IN NORTHERN TEXAS... SOUTHWESTERN WILBARGER COUNTY IN NORTHERN TEXAS... * UNTIL 845 PM CDT * AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GILLILAND...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... THALIA AND GILLILAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3371 9979 3400 9953 3376 9924 3361 9966 TIME...MOT...LOC 0104Z 226DEG 19KT 3370 9969 $$ MAXWELL
1 follow-up statement
454 WWUS54 KOUN 260141 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 841 PM CDT TUE SEP 25 2012 TXC275-487-023-155-260150- /O.EXP.KOUN.SV.W.0464.000000T0000Z-120926T0145Z/ FOARD TX-BAYLOR TX-KNOX TX-WILBARGER TX- 841 PM CDT TUE SEP 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOARD... NORTHWESTERN BAYLOR...NORTHEASTERN KNOX AND SOUTHWESTERN WILBARGER COUNTIES WILL EXPIRE AT 845 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3371 9979 3400 9953 3376 9924 3361 9966 TIME...MOT...LOC 0140Z 226DEG 19KT 3370 9969 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:36 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 25, 6:36 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 636 PM CDT TUE SEP 25 2012 .AVIATION... 0Z TAFS... SCATTERED SHOWERS/STORMS WILL AFFECT PARTS OF WESTERN/NORTHERN OK AND WESTERN NORTH TX TONIGHT. THE RAIN MAY MOVE INTO CENTRAL OK LATER THIS EVENING AND OVERNIGHT. THE BEST CHANCE ACROSS PARTS OF NORTHERN OK. THE CHANCES ARE TOO LOW AT SOME LOCATIONS AND AT CERTAIN TIMES FOR MENTION IN TAFS. STRONG VARIABLE WIND GUSTS WILL BE POSSIBLE NEAR ANY THUNDERSTORM THIS EVENING. RAIN CHANCES WILL CONTINUE WEDNESDAY ACROSS PARTS OF OK. && .PREV DISCUSSION... /ISSUED 309 PM CDT TUE SEP 25 2012/ DISCUSSION... BREEZY SSW WINDS CONTINUE THIS AFTERNOON ACROSS MUCH OF THE FORECAST AREA...WITH A SFC LOW IN PLACE OVER THE PANHANDLE. A STATIONARY BOUNDARY EXTENDS FROM THERE ENE THROUGH SOUTHERN KS...WHILE A SFC TROUGH/DRYLINE EXTENDS SOUTH THROUGH EASTERN TX PANHANDLE AND THE CAPROCK. STILL EXPECT THUNDERSTORM DEVELOPMENT LATER THIS EVENING THROUGH THE OVERNIGHT HOURS AS A MID LEVEL SHORTWAVE TROUGH MOVES OUT OF THE PANHANDLE. STEEP MID LEVEL LAPSE RATES AND INCREASING MID TO UPPER FLOW/DEEP LAYER SHEAR MAY SUPPORT SEVERE STORMS WITH HAIL AND DAMAGING WINDS THE MAIN THREATS. BY TOMORROW AFTERNOON...MID LEVEL SHORTWAVE RIDGING WILL MOVE OVERHEAD AND CLOUD COVER WILL DISSIPATE FROM WEST TO EAST. LOW LEVEL MOISTURE RETURN WILL CONTINUE WITH SOUTH WINDS REMAINING IN PLACE THROUGH THE GULF...SO EXPECTED SLIGHTLY COOLER MAXTS FOR WED AFTERNOON. POPS WERE DECREASED DURING THE DAY TOMORROW...BUT SHOULD INCREASE DRAMATICALLY AFTER 00Z ALONG A STATIONARY BOUNDARY DRAPED ACROSS THE NORTHERN FA AS ANOTHER MINOR SHORTWAVE TROUGH MOVES OUT OF THE SOUTHERN ROCKIES. THIS TREND WILL CONTINUE THROUGH AT LEAST FRIDAY WITH THE BOUNDARY SHIFTING SOUTHWARD EACH DAY RESULTING IN INCREASED RAIN CHANCES ACROSS THE CENTRAL FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 90 69 86 / 30 10 20 10 HOBART OK 71 90 69 85 / 30 10 30 20 WICHITA FALLS TX 73 92 70 90 / 20 10 10 10 GAGE OK 64 86 64 81 / 20 20 60 50 PONCA CITY OK 76 82 66 82 / 60 30 50 40 DURANT OK 74 90 70 88 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25/25
Hazardous weather outlook, Sep 25, 11:30 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT TUE SEP 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT TUE SEP 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING ACROSS PARTS OF WESTERN AND NORTHERN
OKLAHOMA. THE SLIGHT RISK IS GENERALLY NORTHWEST OF A STILLWATER TO
ALTUS LINE.
DISCUSSION...
A WEAK FRONTAL BOUNDARY LOCATED ACROSS SOUTHERN KANSAS INTO THE
TEXAS AND OKLAHOMA PANHANDLES WILL REMAIN NEARLY STATIONARY TODAY.
MEANWHILE... INCREASING AMOUNTS OF GULF MOISTURE WILL BE BROUGHT
INTO THE AREA AS STRONG SOUTH TO SOUTHWEST WINDS CONTINUE SOUTH OF
THE FRONT AND EAST OF A DRYLINE DEVELOPING IN THE EASTERN TEXAS
PANHANDLE. THIS MOISTURE ALONG WITH DAYTIME HEATING WILL LEAD TO AN
INCREASINGLY UNSTABLE AIRMASS TODAY ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS.
BY LATE THIS AFTERNOON... A MINOR MID LEVEL DISTURBANCE... ALONG
WITH CONVERGENCE ALONG THE SURFACE BOUNDARIES... IS EXPECTED TO
RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG AND
NEAR THE FRONT AND DRYLINE. INSTABILITY AND MODEST WIND FIELDS WILL
BE SUFFICIENT FOR A FEW STRONG TO SEVERE STORMS...WHICH MAY AFFECT
PORTIONS OF WESTERN AND NORTHERN OKLAHOMA LATE TODAY AND THIS
EVENING. LARGE HAIL AND DAMAGING WIND GUSTS... ALONG WITH FREQUENT
LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH
THESE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND GUSTY SOUTH TO SOUTHWEST WINDS WILL RESULT
IN ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON. HOWEVER... WITH
INCREASING AMOUNTS OF MOISTURE MOVING INTO OKLAHOMA AND WESTERN
NORTH TEXAS... AFTERNOON HUMIDITY WILL BE SOMEWHAT HIGHER THAN
MONDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THOUGH SUNDAY
WITH THE HIGHEST CHANCES ACROSS NORTHERN AND WESTERN OKLAHOMA
WEDNESDAY THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5
AM WEDNESDAY.In the hours before
Local storm report, Sep 25, 7:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
09/25/2012 M59 MPH WASHITA OK MESONET
&&
FMSpecial weather statement, Sep 25, 7:47 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CDT TUE SEP 25 2012
OKZ037-TXZ084-085-260115-
TILLMAN OK-WILBARGER TX-FOARD TX-
747 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN...CENTRAL
WILBARGER AND EAST CENTRAL FOARD COUNTIES UNTIL 815 PM CDT...
AT 745 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
THALIA...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
VERNON...OKLAUNION...LOCKETT...THALIA AND RAYLAND.
LAT...LON 3407 9950 3407 9949 3410 9948 3431 9922
3410 9901 3386 9944 3401 9958
TIME...MOT...LOC 0045Z 230DEG 30KT 3398 9946
MAXWELLSpecial weather statement, Sep 25, 7:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT TUE SEP 25 2012
TXZ084-087-260115-
FOARD TX-KNOX TX-
750 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOARD AND
NORTHEASTERN KNOX COUNTIES UNTIL 815 PM CDT...
AT 745 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF BENJAMIN...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
VERA AND GILLILAND.
LAT...LON 3368 9985 3387 9966 3370 9947 3363 9948
3352 9969
TIME...MOT...LOC 0045Z 227DEG 17KT 3365 9974
MAXWELLLocal storm report, Sep 25, 7:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
09/25/2012 M66 MPH WASHITA OK MESONET
&&
FMSpecial weather statement, Sep 25, 7:54 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT TUE SEP 25 2012
OKZ033-260130-
HARMON OK-
754 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON COUNTY UNTIL
830 PM CDT...
AT 750 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
HOLLIS...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HOLLIS...GOULD AND MCKNIGHT.
LAT...LON 3482 9972 3457 9969 3457 9992 3458 9994
3457 9997 3457 9999 3476 10000
TIME...MOT...LOC 0050Z 256DEG 29KT 3465 10006
MAXWELLLocal storm report, Sep 25, 8:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
09/25/2012 M60 MPH WASHITA OK MESONET
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 40 min |
| Sep 25, 7:47 PM CDT | Special Weather Statement | OUN | Wilbarger | 28 min |
| Sep 25, 7:50 PM CDT | Special Weather Statement | OUN | Knox | 25 min |
| Sep 25, 8:10 PM CDT | Special Weather Statement | OUN | Wilbarger | 35 min |
| Sep 25, 8:51 PM CDT | Special Weather Statement | OUN | Baylor | 24 min |
| Sep 25, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 42 min |
| Sep 25, 10:01 PM CDT | Special Weather Statement | OUN | Knox | 44 min |
| Sep 25, 10:41 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Sep 25, 11:38 PM CDT | Special Weather Statement | OUN | Clay | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.